Posted By Sandra on May 22, 1999 at 12:31:38
Diagonisis: Cardiomyopathy due to Uncontrolled Hpertension. Ejection rate 44%. Very tired all the time. Can hardly do anything except sit. When I get up to do anything, I try to pick up things around house, but within minutes, I am totally exhausted. Blood pressure is not too bad being on all the medications I am on, 2 clomidine 2mg tab twice a day, 1 monopril 10mg once a day, 360mg dilatzem time released once a day, 2 40mg lasix twice a day, 1 vitamine B6 tablet once a day, and two potassium tablets twice a day. I was fatigued prior to taking all this medication and all I was taking prior to all of these was the 1 lasix 40mg and 360mg dilatzem and naprasen 500mg per day and also flexerall for my back spasms. Is all this medication making it worse even though it is keeping the blood pressure down somewhat. I feel so depressed as I can't do anything. Also, what is severe breast attenuation which showed up under Cardiolite images. My blood pressure went from 188/91 mm/Hg to 282/57 mm/HG with heart rate of 110 beats/minute. I had an abnormal baseline EKG with left ventricular hypertrophy with repolorization changes. What does that mean. Will I ever get my ability to do my every day routine again. I am 54 years old and I have written before, but I did not have any of the tests completed before. Thank you, Sandra
Posted By CCF CARDIO MD - MTR on May 23, 1999 at 11:44:40
Dear Sandra, thank you for your question. I understand your frustration regarding the multiple medications you need to take to control your BP. Quite possibly, one of these medicines of a combination of them are causing your extreme fatigue. My guess would be that clonidine is the culprit. For this problem, I suggest that you speak with your physician about changing the medications. The stress test that you mention showed your BP increased higher than normal during the test. The left ventricular hypertrophy with replorization changes refers to an ECG abnormality commonly see with hypertension. The left ventricle of the heart enlarges (hypertrophies) in response to chronically elevated blood pressure and the ECG changes accordingly to reflect the enlarged heart muscle. The repolarization changes coincide with increased voltage on the ECG and make it difficult to interpret the ECG portion of the stress test. Finally, breast attenuation of the images taken with cardiolyte of blood flow to the heart muscle is normal in women. Since the camera that acquires the images must image through the breast tissue which overlies the heart, the images can often be attenuated by breast tissue in women. I suspect that your images were hard to interpret given the severe breast attenuation. Again, you should speak with your physician regarding the interpretation of these results.
I hope you find this information useful. Information provided in the heart forum is for general purposes only. Specific diagnoses and advice can only be provided by your physician. However, please feel free to write back with additional questions.
If you would like to make an appointment at the Cleveland Clinic Heart Center, call 1-800-223-2273 and ask for the Cardiology Appointments Desk. Alternatively, you can inquire online at the Heart Center web site (www.ccf.org/heartcenter) where you can make an appointment requests via the internet.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.